Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Shreveport, LA

January 9, 2000Panola County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 9, 2000, 7:35 PM CST for Panola County, Rusk County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2000, 7:35 PM CST (01:35 UTC)
Expired
Jan 9, 2000, 8:15 PM CST
In force
40 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Panola County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 74 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1943 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 100137
SVRSHV
TXC365-401-100215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CST SUN JAN 9 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN TEXAS
  SOUTHERN RUSK COUNTY IN TEXAS

* UNTIL 815 PM CST

* AT 735 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED TWO SEVERE THUNDERSTORMS...ONE ABOUT 15 MILES 
  EAST OF RUSK...THE OTHER WAS 15 MILES SOUTH OF HENDERSON. BOTH
  STORMS ARE MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CARTHAGE AT 815 PM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH AND STRONG 
DAMAGING WINDS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE...SEEK SHELTER
INDOORS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...

  PANOLA COUNTY IN TEXAS
  SOUTHERN RUSK COUNTY IN TEXAS

UNTIL 815 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 6:50 PM CST, 45 minutes earlier.

Area forecast discussion, Jan 9, 6:50 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CST SUN JAN 9 2000

TSRA DEVELOPING IN E TX WILL NECESSITATE A ZONE UPDATE.     05

.SHV...NONE.

In the hours before

Special weather statement, Jan 9, 7:05 PM CST, 30 minutes before
LAZ010-017-TXZ149>153-165>167-100200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CST SUN JAN 9 2000

...THUNDERSTORMS DEVELOPING RAPIDLY IN EAST TEXAS...

AT 700 PM...A SHORT LINE OF THUNDERSTORMS HAD DEVELOPED RAPIDLY OVER
EAST TEXAS FROM JUST SOUTH OF JACKSONVILLE TO NORTH OF CROCKETT TO
NEAR CENTERVILLE. THE STORMS WERE MOVING EAST AT 40 MPH. PERSONS IN
THE EAST TEXAS LAKES AREA SHOULD BE ALERT FOR THE APPROACH OF TvHESE
STORMS. THE STRONGER STORMS WILL PRODUCE DEADLY CLOUD TO GROUND
LIGHTNING...BRIEF VERY HEAVY RAINFALL AND POSSIBLY SOME SMALL HAIL.

5

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.